Alert archive / Indiana / Small Craft Advisories in 2014

Small Craft Advisory 8, NWS Northern Indiana

January 20, 2014

NWS Northern Indiana issued this small craft advisory at Jan 20, 2014, 5:47 PM EST. It took effect at Jan 20, 2014, 9:00 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 5:47 PM EST (22:47 UTC)
In effect from
Jan 20, 2014, 9:00 PM EST
Expired
Jan 21, 2014, 11:00 PM EST
In force
26 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WHUS73 KIWX 202247
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EST MON JAN 20 2014

LMZ043-046-210700-
/O.NEW.KIWX.SC.Y.0008.140121T0200Z-140122T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
547 PM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 11 PM EST TUESDAY. 

* WINDS: NORTHEAST 10 TO 20 KNOTS OVERNIGHT...BACKING NORTH THEN
  NORTHWEST ON TUESDAY AND GUSTING UP TO 25 KNOTS. WINDS BACK WEST
  AND DIMINISH TO 10 TO 15 KNOTS TUESDAY EVENING. 

* WAVES: BUILDING TO 4 TO 8 FEET BY DAYBREAK...THEN SUBSIDING
  TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
645 
WHUS73 KIWX 210413
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 PM EST MON JAN 20 2014

LMZ043-046-211215-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-140122T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1113 PM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST TUESDAY.

* WINDS: NORTHEAST 10 TO 25 KNOTS OVERNIGHT...BACKING NORTH THEN 
  NORTHWEST ON TUESDAY AND GUSTING UP TO 25 KNOTS. WINDS BACK 
  WEST AND DIMINISH TO 10 TO 15 KNOTS TUESDAY EVENING. 

* WAVES: 4 TO 8 FEET...THEN SUBSIDING TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
161 
WHUS73 KIWX 210901
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 AM EST TUE JAN 21 2014

LMZ043-046-211715-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-140122T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
401 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: NORTH 10 TO 15 KNOTS.

* WAVES: 4 TO 8 FEET...THEN SUBSIDING TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
807 
WHUS73 KIWX 211631
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 AM EST TUE JAN 21 2014

LMZ043-046-220045-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-140122T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1131 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: NORTH 10 TO 15 KNOTS.

* WAVES: 4 TO 8 FEET...THEN SUBSIDING TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
705 
WHUS73 KIWX 212056
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EST TUE JAN 21 2014

LMZ043-046-220400-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-140122T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 PM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: NORTHWEST WIND 10 TO 15 KNOTS BACKING WEST AROUND 10
  KNOTS LATE THIS EVENING.

* WAVES: 3 TO 6 FEET...SUBSIDING LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
329 
WHUS73 KIWX 220357
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EST TUE JAN 21 2014

LMZ043-046-220500-
/O.EXP.KIWX.SC.Y.0008.000000T0000Z-140122T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 PM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 4:05 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 20, 4:05 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EST MON JAN 20 2014

.SYNOPSIS...
ISSUED AT 405 PM EST MON JAN 20 2014

MUCH COLDER AIR WILL SETTLE ACROSS THE REGION TONIGHT BEHIND A
STRONG COLD FRONT. A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
OHIO VALLEY TONIGHT...CAUSING LIGHT SNOW ACROSS MUCH OF THE AREA
WITH LIGHT ACCUMULATIONS EXPECTED. AN INTENSE LAKE EFFECT BAND
WILL MOVE ACROSS PARTS OF NORTHWESTERN INDIANA AND FAR
SOUTHWESTERN LOWER MICHIGAN TUESDAY BRINGING THE POTENTIAL FOR
SEVERAL INCHES OF SNOW NEAR THE LAKE. LOWS TONIGHT WILL DROP INTO
THE SINGLE DIGITS ABOVE ZERO WITH HIGHS STRUGGLING TO CLIMB INTO
THE LOWER TEENS TUESDAY. WIND CHILLS WILL BE ZERO TO 10 BELOW
LATER TONIGHT INTO TUESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 359 PM EST MON JAN 20 2014

SHORT TERM TURMOIL ABOUNDS FOR THE NEXT 24 HOURS AS KEY DETAILS ON
SEVERAL FEATURES CONTINUE TO CHANGE.

FIRST OFF...COLD FRONT AND LEADING EDGE OF ARCTIC AIR WAS WORKING
SOUTH AND HAS REACHED FROM PEORIA ILLINOIS NE TO DETROIT. TEMPS
AHEAD OF IT HAVE REMANDED STEADY OR EVEN RISEN A FEW DEGREES INTO
THE UPPER 20S TO LOWER 30S. IMMEDIATELY BEHIND IT...TEMP DROP IS
INITIALLY SLOW BUT BEGINS TO CATCH UP SHORTLY THERE AFTER AND EXPECT
FASTER TREND OF COLD AIR ARRIVAL TO OCCUR OVER THE NEXT SEVERAL
HOURS AS STRONG SHORTWAVE DROPS INTO ILLINOIS AND THE CENTRAL OHIO
VALLEY. VERY LIGHT SNOW HAS BEEN ONGOING ALONG/BEHIND THE FRONT BUT
LITTLE IN THE WAY OF ACCUMULATION NOTED THUS FAR. AS NOTED SHORT
WAVE ENTERS THE AREA THIS EVENING EXPECTING SNOWFALL TO INCREASE IN
COVERAGE AND INTENSITY...AS DEPICTED BY NAM12 AND TO SOMEWHAT LESSER
EXTENT WRF/HRRR/RAP. PLENTY OF UPSTREAM OBS ACROSS WISCONSIN SHOWING
SNOW FALLING AND SEE NO REASON WHY THIS WON'T TRANSLATE SOUTHEAST
WITH TIME. HAVE TRIED BEST TO CAPTURE TRENDS INTO THIS EVENING WITH
POPS BUT KEEPING MOST AREAS NO MORE THAN LOW END LIKELY WITH PEAK IN
THE 6 TO 9 Z WINDOW WHEN LIFT/MSTR ARE ALL MAXIMIZED AS THE WAVE
PASSES CLOSEST TO THE AREA. TRACK OF THIS FEATURE AND THE COLD FRONT
WILL CAUSE A NNE FLOW WHICH MAY ENHANCE SNOWFALL POTENTIAL SOMEWHAT
ACROSS PORTIONS OF BERRIEN AND LAPORTE COUNTIES. HAVE LEFT HIGHER
POPS IN PLACE IN THESE AREAS INTO THE OVERNIGHT HOURS. MOST
LOCATIONS STAND A DECENT SHOT OF 1 TO 2 INCHES OF SNOW BY THE TIME
THE SYSTEM EXITS WITH HEAVIEST FAR SOUTH AND POSSIBLY ALONG THE
LAKESHORE AREAS. WHILE THIS IS ALL TAKING PLACE...BIGGER STORY WILL
BE INTENSE LAKE EFFECT BAND WHICH WILL BE WELL UNDERWAY ACROSS LK MI
AND TAKING AIM ON FAR NE ILLINOIS INTO FAR NW INDIANA. RADAR IMAGES
AND SFC OBS SHOWING STRONG CONVERGENCE ALREADY UNDERWAY WITH LAKE
SUPERIOR CONTRIBUTING TO A DEVELOPING BAND IN THE NORTH. HI RES
MODELS QUICKLY DEVELOP AND EXPAND THIS BAND SOUTH INTO THIS
EVENING...POSSIBLY GRAZING ALONG THE LAKE SHORE BEFORE TAKING AIM ON
FAR NE ILLINOIS/NW INDIANA MUCH OF THE NIGHT. HAVE ADJUSTED GRIDS TO
REFLECT THIS WITH LESSER POPS AND SNOW AMOUNTS THROUGH 12Z TUES.
WINDS NEAR AND BEHIND THE WAVE MAY INCREASE LATER TONIGHT INTO EARLY
TUESDAY WITH A THREAT OF BLOWING AND DRIFTING SNOW. HAVE OPTED TO
LEAVE OUT OF GRIDS FOR NOW.

MODELS DIVERGE EVEN MORE ON HANDLING OF THE EASTWARD TRIP OF THE
BAND ON TUESDAY. LOCAL WRF PUSHES MORE AND MORE TO THE WEST WITH 18Z
RUN PUSHING THE BAND ALONG THE WESTERN SHORE LINE OF THE LAKE FROM
MKE TO CHICAGO AND TAKES UNTIL 20Z TO BRING IT TO NEAR LAPORTE
COUNTY. 18Z RUN OF NAM SEEMS A BIT MORE REASONABLE AND NOT AS
EXTREME...STILL TRENDING FURTHER WEST OVERNIGHT BUT THEN PROGRESSING
EAST TOWARDS MORNING AND ARRIVING INTO THE WATCH AREA TUES MORNING.
GIVEN THE HIGH BUST POTENTIAL OF THIS FORECAST...HAVE OPTED TO KEEP
THE WATCH IN EFFECT FOR BERRIEN AND LAPORTE COUNTY STARTING AT 9Z.
NO MATTER WHAT SOLUTION OCCURS...STARKE COUNTY WILL HAVE TO WAIT
TILL 12Z OR AFTER BEFORE ANYTHING ARRIVES SO HAVE PUSHED BACK THEIR
START TIME. HAVE LOWERED GRIDDED SNOW AMOUNTS IN THE WATCH AREA WITH
4 TO 8 INCHES ON AVERAGE FROM NEW BUFFALO TO LAPORTE AND POINTS WEST
WITH OBVIOUS POTENTIAL FOR HIGHER AMOUNTS IF BAND REMAINS SEMI
STATIONARY OR ARRIVES SOONER. FURTHER CHANGES TO THE FORECAST ARE
GUARANTEED SO HAVE TRIED NOT TO CHANGE MUCH TUES AFTERNOON WITH SO
MANY SCENARIOS THAT COULD UNFOLD.

AS FOR THE REST OF THE AREA AND TEMPS/WINDS/WIND CHILLS LATER
TONIGHT INTO TUESDAY...IT WILL BE A COLD DAY FOR ALL
AREAS...ESPECIALLY AWAY FROM THE LAKE EFFECT CLOUDS WITH HIGHS 20 TO
25 DEGREES BELOW NORMAL AT TEMPS STRUGGLE TO CLIMB INTO THE LOWER
TEENS IN MOST AREAS. SUB ZERO WIND CHILLS WILL ARRIVE OVERNIGHT WITH
READINGS APPROACHING ADVISORY LEVEL IN FAR NE SECTIONS. AT THIS
POINT WILL ONLY BE A FEW HOUR WINDOW AND CONTINGENT ON WINDS
INCREASING AS FORECAST SO WILL HOLD OFF ANY HEADLINES. LITTLE
IMPROVEMENT TUESDAY WITH WIND CHILLS TOPPING OUT ZERO TO 5 BELOW.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 359 PM EST MON JAN 20 2014

COMPLICATED LONG TERM CONTINUES WITH RESPECT TO DETAILS WHILE
OVERALL SYNOPTIC PATTERN REMAINS UNCHANGED. LONG WAVE TROUGH TO
CONTINUE WITH SEVERAL POLAR EXPRESS SHORT WAVES AND LAKE EFFECT SNOW
SHOWERS THROUGH THE PERIOD WITH SEVERAL NIGHTS OF TEMPERATURES BELOW
ZERO.

TUE NIGHT WILL LIKELY SEE LAKE EFFECT PLUME SHIFTING EAST AND
WEAKENING WITH TIME. STILL A LOT OF UNCERTAINTY WITH RESPECT TO THIS
OUTCOME AS WE HAVE SEEN HOW SUBTLE SHIFTS IN SHORT WAVE STRENGTH
AND TIMING CAN IMPACT MESOSCALE WINDS AND CREATE A SUBSTANTIAL SHIFT
IN BANDS. WILL KEEP LIKELY POPS GOING NEAR LAKE WITH DECREASING
CHANCES INLAND. EXPECT BAND TO SLOWLY DRIFT EAST AND NORTH AS LOW
LEVEL WINDS BACK AHEAD OF NEXT SHORT WAVE FOR WED AND WED NIGHT.
THIS FEATURE TO BRING ANOTHER ROUND OF LIGHT SYNOPTIC SNOW TO THE
AREA WITH A FEW INCHES POSSIBLE.

NEXT ROUND OF LAKE EFFECT FOLLOWS INTO THURSDAY BEHIND THIS WAVE AS
ANOTHER SURGE OF COLDER AIR DIVES INTO REGION. THIS LOOKS TO BE
ANOTHER HEALTHY ROUND OF LAKE EFFECT WITH CURRENT INDICATIONS
FOCUSED A LITTLE MORE EAST INTO OUR NW AREA. THIS FOLLOWED BY MORE
WEAK SHORT WAVES...A BRIEF MODERATION THEN YET ANOTHER ARCTIC COLD
SURGE LATE IN PERIOD. ONCE AGAIN GENERALLY ACCEPTING ALLBLEND FOR
THE LATER PERIODS AS TIMING OF THESE WAVES REMAINS POOR AND TIMING
LIKELY TO CHANGE.

VERY COLD TEMPS EXPECTED TUE NIGHT WITH PARTIAL CLEARING AND
DECOUPLING. APPROACHING SHORT WAVE MAY ALLOW SOME WARMING OVERNIGHT
BUT FOR NOW EXPECT TEMPS TO DROP QUICKLY TUE EVENING. KEPT WITH
LOWER END TEMPS IN THE 5 TO 10 DEGREE BELOW ZERO RANGE. ANOTHER VERY
COLD NIGHT EXPECTED THU NIGHT AS WELL WITH SIMILAR TEMPS TO TUE
NIGHT. SIMILAR TIMING AND SHORT WAVE ISSUES SUGGEST WARM AIR
ADVECTION POSSIBLE LATE THU NIGHT AS WELL WITH INCREASING WINDS INTO
FRIDAY. WIND CHILL ISSUES LOOK LIKELY WITH THESE FRIGID TEMPERATURES
AND WINDS SO HEADLINES WILL LIKELY BE NEEDED AT SOME POINT THIS WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1237 PM EST MON JAN 20 2014

TAFS STILL GENERALLY ON TRACK FROM 12Z ISSUANCE WITH INITIAL FOCUS
ON FAST MOVING WAVE DROPPING SE TOWARDS THE OHIO VALLEY TONIGHT.
SOME VARIANCE FROM MODEL TO MODEL ON EXACT IMPACTS TONIGHT WITH
THIS FEATURE BUT ALL SEEM TO LEAN TOWARDS BOTH TAF SITES GETTING
AT LEAST SOME SNOWFALL AND A PERIOD OF IFR CONDITIONS. WAS TEMPTED
TO INTRODUCE MORE AGGRESSIVE TEMPO GROUP INTO KFWA LATER TONIGHT
WHEN SEVERAL MODELS HINT AT HEAVIEST SNOWFALL COULD OCCUR.
DEFERRED TO 00Z ISSUANCE TO SEE HOW THINGS UNFOLD OVER THE NEXT
SEVERAL HOURS UPSTREAM. OTHERWISE...WINDS WILL SHIFT MORE NE AND
PICK UP TUESDAY WITH BLOWING/DRIFT SNOW POSSIBLE. INTENSE LAKE
EFFECT BAND WILL BE MOVING THROUGH NW INDIANA AROUND 12Z TUESDAY
AND WORKING TOWARD KSBN. HI RES MODELS HAVE COME TOGETHER ON THE
MUCH FURTHER WEST SOLUTION OVERNIGHT BUT STILL VARY ON HOW FAST
THE BAND WILL SHIFT EAST AND HOW STRONG IT WILL BE. FOR NOW WILL
GO MVFR CIGS/VSBY THROUGH 18Z TUES AND FINE TUNE WITH LATER
FORECASTS AS EVENT DRAWS CLOSER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...LAKE EFFECT SNOW WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR INZ012.

     LAKE EFFECT SNOW WATCH FROM LATE TONIGHT THROUGH TUESDAY
     AFTERNOON FOR INZ003.

MI...LAKE EFFECT SNOW WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING
     FOR MIZ077.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 20, 5:02 AM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EST MON JAN 20 2014

INZ005>009-013-015>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-
005-015-016-024-025-211015-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
502 AM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE
TONIGHT...MAINLY ALONG AND SOUTH OF HIGHWAY 30 IN INDIANA AND
MICHIGAN. ROADS MAY BECOME SNOW COVERED AND SLICK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL UPPER LEVEL SYSTEMS WILL DROP SOUTHEAST THROUGH THE REGION
BRINGING PERIODIC CHANCES FOR SNOW SHOWERS. THE BEST CHANCES FOR
LIGHT ACCUMULATIONS THAT MAY CREATE HAZARDOUS TRAVEL WILL BE
WEDNESDAY INTO WEDNESDAY NIGHT...AND AGAIN SATURDAY INTO SUNDAY.

A SHOT OF ARCTIC AIR IS FORECAST TO ARRIVE TUESDAY INTO WEDNESDAY
ACROSS THE REGION WITH HIGHS GENERALLY IN THE TEENS AND LOWS BELOW
ZERO IN MANY SPOTS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-004-012-014-MIZ077-211015-
LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
502 AM EST MON JAN 20 2014 /402 AM CST MON JAN 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW ACCUMULATIONS OF AN INCH OR LESS WILL BE POSSIBLE
LATER THIS AFTERNOON INTO TONIGHT...WITH AN INTENSE LAKE EFFECT
SNOW BAND POTENTIALLY WORKING INTO WESTERN LA PORTE...WESTERN
STARKE...AND FAR SOUTHWEST BERRIEN COUNTIES BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE REMAINS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW ON TUESDAY.
SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE. ANOTHER ROUND OF
LAKE EFFECT SNOW WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.

A SHOT OF ARCTIC AIR IS FORECAST TO ARRIVE TUESDAY INTO WEDNESDAY
ACROSS THE REGION WITH HIGHS GENERALLY IN THE TEENS AND LOWS BELOW
ZERO IN MANY SPOTS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-211015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
502 AM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT TUESDAY INTO
TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.